Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 12, 2001, 12:17 AM EST for Cass County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2001, 12:17 AM EST (05:17 UTC)
- Expired
- Apr 12, 2001, 1:10 AM EST
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Cass County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 120518 SVRFWA INC017-120610- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1217 AM EST THU APR 12 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN INDIANA * UNTIL 110 AM EST * AT 1217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LOGANSPORT...MOVING NORTHEAST AT 50 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE LOGANSPORT RURAL CENTER TWELVE MILE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GOLF BALL SIZED HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:53 PM EST, 24 minutes earlier.
Area forecast discussion, Apr 11, 11:53 PM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1153 PM EST WED APR 11 2001 QUICK UPDATE TO ZONES TO TAKE OUT MENTION OF MIDNIGHT WORDING. TEMPS LOOK ON TRACK. COLD FRONT OVR LWR MO VLY WILL CONT TO MOVE E TONIGHT. WINDS WILL REMAIN STRONG WITH 50 KTS JUST A FEW KFT ABV SFC. .IWX...NONE. OHARA
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.